# SDR 98ZZZX2161

- Difficulty date: May 1, 1998
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N20TP
- Make and model: Piper PA-34-200T
- Aircraft serial: 347870306
- System (JASC): 3250 · Landing Gear Steering System
- Part: Bolt
- Part number: 400004
- Condition: Failed
- Location: Nlg Steering
- Stage of operation: AP
- Nature of condition: J
- Precautionary procedure: O

## Discrepancy

NOSE GEAR COLLAPSED ON LANDING.  COULD NOT GET A NOSE GEAR SAFE LIGHT AFTER PERFORMING EXTENSIVE EMERGENCY GEAR LOWERING PROCEDURES.  EXTENSIVE DAMAGE TO GEAR DOORS, NOSE, PROPS, AND TO ENGINES REQUIRING TEAR DOWN AND OVERHAUL.  CAUSE WAS THE BOLT HEAD SEPARATION P/N 400-004 (AN4-7A) ON ONE BOLT WHICH ALLOWED THE NOSE GEAR STEERING CHANNEL TO PIVOT OUT OF POSITION PREVENTING THE NOSE GEAR TO EXTEND COMPLETELY.
